MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Halo (2227); No Code Available (3191)
Date of Event 10/06/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zlb00 18.0 diopter intraocular lens (iol) was explanted from a male patient's right eye due to halos.The zlb00 was explanted and replaced with a zct225 18.0 diopter iol.Lens exchange was successful with no incision enlargement, no vitrectomy and no sutures required.No post op patient injury was reported.
 
Additional Manufacturer Narrative
Device evaluation: the device was returned to the manufacturer.Device inspection was performed and the lens was cut in half, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.The device issue could not be confirmed in the returned sample.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no similar complaints were received for this order number to date.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6074887
Report Number9614546-2016-00566
Device Sequence Number10782453
Product Code MFK
UDI-Device Identifier05050474560635
UDI-Public(01)05050474560635(17)190323
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/23/2019
Device Model NumberZLB00
Device Catalogue NumberZLB00U0180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/06/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/03/2016
Supplement Report FDA Received Date12/05/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR